MAUDE Adverse Event Report: STRYKER GMBH FEMORAL NAIL, A/R T2 FEMUR Ø11X380 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH FEMORAL NAIL, A/R T2 FEMUR Ø11X380 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1825-1138S
Medical Device Problem Codes Material Fragmentation (1261); Difficult to Remove (1528)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Foreign Body In Patient (2687)
Date of Event 03/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned.  if additional information becomes available, it will be provided in a supplemental report.Device remains implanted in the patient.
 
Event or Problem Description
It was reported: "when trying to knock out a t2 femur nail, the knockout thread in the nail broke off.Removal of the nail was no longer possible.The customer is currently looking for alternative ways to remove the nail in a next step.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: please refer to h6 / clinical signs code the reported event could not be confirmed, since the device was not returned and from the available radiographs.A device inspection was not possible since the affected device was not returned and no other evidence were provided for investigation.From the available radiographs, a formal medical opinion was sought: "with the available information, there is no way to determine the reason for the breakage of the instrument.[original statements] a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Additional Manufacturer Narrative
Correction: please refer to d3 manufacturer entity.
 
Event or Problem Description

Brand Name
FEMORAL NAIL, A/R T2 FEMUR Ø11X380 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16713976
Report Number0009610622-2023-00110
Device Sequence Number1614549
Product Code HSB
UDI-Device Identifier04546540199652
UDI-Public04546540199652
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number1825-1138S
Device Catalogue Number18251138S
Device Lot NumberK039FCA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer05/18/2023
06/14/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date06/07/2023
06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/12/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown